MAUDE Adverse Event Report: AESCULAP AG KERRISON BLK COATED 130 UP 200X5MM REG; BONE PUNCHES

AESCULAP AG KERRISON BLK COATED 130 UP 200X5MM REG; BONE PUNCHES
Model Number FK916B
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a kerrison blk coated 130 up 200x5mm reg (part # fk916b) was used during a procedure performed on an unknown date.According to the complainant, the instrument malfunctioned.Reportedly, the clamp blocked three times on all three uses and was not able to close.A problem with the clamp assembly was initially suspected, but was ruled out.The complaint device has not been returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: investigation was carried out visually and microscopically.Seizure marks can be found both on the sliding block and on the t-slot.Therefore, a smooth running is no longer given.The instrument provided was in a used condition.The mechanical function was no longer given, the slider is seized up.The instrument could only be dismantled with the use of high force and oil.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Explanation and rationale: insufficient lubrication and/or foreign bodies lead to corrosion of the metallic friction surfaces/instrument components that move relative to each other (especially in ends/joints and sliding rails, e.G.With punches).To avoid metallic friction instructions for processing must be observed (see brochure "reprocessing of instruments to retain value").Conclusion and measures / preventive measures: based upon the investigation results, the root cause of the problem is most probably reprocessing- related.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
KERRISON BLK COATED 130 UP 200X5MM REG
Common Device Name
BONE PUNCHES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12778720
Report Number9610612-2021-00709
Device Sequence Number12268462
Product Code LRY
UDI-Device Identifier04038653412020
UDI-Public4038653412020
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFK916B
Device Catalogue NumberFK916B
Device Lot Number4512428432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer01/14/2022
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown